| Model Number |
M00558350 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophageal stricture dilation procedure performed on (b)(6) 2025.During the procedure, a balloon rupture occurred.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: the returned cre fixed wire dilatation balloon was analyzed, and visual inspection found that the balloon was detached from the catheter and also, the catheter kinked in the balloon section.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The product analysis found that the balloon was detached from the catheter and also, the catheter kinked in the balloon section.It is possible that the problems found in the device occurred due to procedural factors such as excess of force or the manner as the device was handled and manipulated.Excessive manipulation of the device without enough care could have induced the defect found.The investigation findings and all information available concludes the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description